EconPapers    
Economics at your fingertips  
 

Control variables, discrete instruments, and identification of structural functions

Whitney Newey and Sami Stouli

Journal of Econometrics, 2021, vol. 222, issue 1, 73-88

Abstract: Control variables provide an important means of controlling for endogeneity in econometric models with nonseparable and/or multidimensional heterogeneity. We allow for discrete instruments, giving identification results under a variety of restrictions on the way the endogenous variable and the control variables affect the outcome. We consider many structural objects of interest, such as average or quantile treatment effects. We illustrate our results with an empirical application to Engel curve estimation.

Keywords: Control variables; Discrete instruments; Structural functions; Endogeneity; Partially nonparametric; Nonseparable models; Identification; Treatment effects (search for similar items in EconPapers)
JEL-codes: C14 C31 C35 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407620302499
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Control Variables, Discrete Instruments, and Identification of Structural Functions (2019) Downloads
Working Paper: Control Variables, Discrete Instruments, and Identification of Structural Functions (2018) Downloads
Working Paper: Control variables, discrete instruments, and identification of structural functions (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:222:y:2021:i:1:p:73-88

DOI: 10.1016/j.jeconom.2020.07.027

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:222:y:2021:i:1:p:73-88